Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 30, 2025, 11:10 PM EDT for Adams County, York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 11:10 PM EDT (03:10 UTC)
- Expired
- Jul 1, 2025, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
883
WGUS51 KCTP 010310
FFWCTP
PAC001-133-010615-
/O.NEW.KCTP.FF.W.0042.250701T0310Z-250701T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1110 PM EDT Mon Jun 30 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Eastern Adams County in south central Pennsylvania...
York County in south central Pennsylvania...
* Until 215 AM EDT.
* At 1110 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
0.5 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
York, Hanover, Weigelstown, Parkville, Red Lion, Spry, Dallastown,
Hampton, Shiloh, East York, Stonybrook-Wilshire, West York,
Littlestown, Shrewsbury, Codorus, Grantley, Valley Green, Tyler
Run-Queens Gate, McSherrystown and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4005 7701 4018 7677 4017 7675 4013 7674
4006 7666 4005 7655 4000 7650 3995 7647
3991 7639 3989 7638 3972 7678 3972 7724
3994 7714
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Banghoff1 follow-up statement
059
WGUS71 KCTP 010613
FFSCTP
Flash Flood Statement
National Weather Service State College PA
213 AM EDT Tue Jul 1 2025
PAC001-133-010623-
/O.EXP.KCTP.FF.W.0042.000000T0000Z-250701T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-York PA-
213 AM EDT Tue Jul 1 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT EARLY THIS MORNING
FOR EASTERN ADAMS AND YORK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4005 7701 4018 7677 4017 7675 4013 7674
4006 7666 4005 7655 4000 7650 3995 7647
3991 7639 3989 7638 3972 7678 3972 7724
3994 7714
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:52 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 30, 9:52 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service State College PA 952 PM EDT Mon Jun 30 2025 .SYNOPSIS... * Stormy pattern continues tonight and tomorrow as a warm front (today), then cold front (tomorrow) pushes through the region, bringing a risk of strong to severe storms and locally heavy downpours * Drier/less humid/more comfortable conditions are likely from mid to late week with high confidence of nice weather on Independence Day * Trending warmer and more muggy again early next week. && .NEAR TERM /UNTIL 8 AM TUESDAY MORNING/... Scattered to numerous showers and thunderstorms continue to move through Central PA tonight as very high PWAT air produces efficient downpours and locally strong winds. Rainfall amounts as high as 4 to 5 inches have been observed in parts of Lancaster and Lebanon Counties where multiple rounds of storms have produced flooding. A slow moving warm front is draped across northeast PA and was a focus for thunderstorm activity this afternoon and evening. As it continues to drift northeast, broad southerly flow underneath an amplifying mid-level trough continues to generate locally heavy downpours and locally strong wind gusts. With the loss of daytime heating, cold pools should begin to takeover by 10 or 11pm and storms will wane before midnight, thus ending the threat for severe weather and flash flooding. Given the refuel of surface water from Monday's rain and sultry conditions tonight, expect fog tonight into Tuesday morning, especially where low clouds can break. It will be quite warm and muggy with temps slowly slipping through the 70s before reaching a low in the mid to upper 60s across the northern and western mtns and 70-75 in the central and southern valleys. && .SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The aforementioned mid-level trough will shift east from the Great Lakes to the Northeast on Tuesday. Moderate mid-level flow will overspread much of the region, including placing central PA in the right entrance region of an upper-level jet. At the surface, a cool front will move east across PA and will be the primary focus for severe thunderstorm potential Tuesday afternoon/evening. Stronger shear profiles will be present on Tuesday and this may result in greater storm organization/intensity including the potential for a few supercells capable of producing large hail and damaging wind gusts. Storms should eventually congeal into a more solid line as the front makes closer approach, maintaining a damaging wind threat into the Lower Susquehanna Valley. SPC continues a Slight Risk of severe weather, primarily southeast of the I-81 corridor. Storm motions should be a bit quicker tomorrow, so the risk for flooding will be comparatively lower/more isolated compared to Monday. That being said, isolated totals of 2-3"+ in portions of the Lower Susquehanna Valley that got hit hard on Monday could spell trouble. A Flood Watch will likely be needed if the potential for heavy rainfall in those areas continues to look likely. Drier air will begin advecting into central PA late Tuesday into Tuesday night with dewpoints dropping well into the 60s. Clearing skies behind the front will likely support fog formation, with the highest risk of reduced visibility occurring west of I-99 and in the valleys northeast of Harrisburg up into the Wilkes-Barre/Scranton area. Lows by Wednesday morning will range from the low 70s in southeast PA (where cloud cover will hang on the longest) to the upper 50s in the northwest mountains. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... In the wake of the cold front passing east of the area by Wednesday morning, high pressure begins to build southwest of the region, providing fair weather for the middle of the week and into the weekend. Best chances for precipitation through Saturday will remain due to a cold frontal passage across the northern half of Pennsylvania. Cold front remains relatively moisture-starved; however, generally think forcing will be enough to cause a shower and afternoon/evening thunderstorm. The biggest feature of the post-frontal airmass will be much lower dewpoints and refreshing nights/mornings. There is high confidence in lows dropping into the 50s and low 60s Thursday and Friday nights, which will be a significant and welcome change from the long-duration heat/humidity we have experienced over the past few weeks. Independence Day activities should be under fair skies, comfortable temperatures, and pleasant northwest winds. Low pressure approaching the Great Lakes by Sunday morning will bring about increasing chances for precipitation for the second half of the weekend and into the beginning of next week. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Scattered showers and thunderstorms continue late this evening with periodic restrictions expected. The coverage and intensity of showers should taper off by 04Z with only lingering light showers possible overnight. The overnight forecast is a little tricky - a mix of conditions are expected with a potpourri of the following restrictions possible: visibility reductions in scattered showers/storms; visibility and perhaps ceiling restrictions in patchy dense fog, and ceiling restrictions in low clouds. During the day on Tuesday, more showers and storms are expected ahead of a cold front that will traverse the region during the afternoon and evening. Have tried to time out the best window for thunderstorms potential at all TAF sites, with the heaviest rain/strongest storms likely at MDT and LNS. Outlook... Tuesday Night...Clearing skies with patchy to widespread fog possible. Wed...AM fog, then VFR. Thu...Primarily VFR; stray PM shower/t-storm possible. Fri-Sat...AM fog possible; otherwise VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Banghoff NEAR TERM...Lambert/Banghoff SHORT TERM...Lambert/Banghoff LONG TERM...Banghoff/NPB AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1216 PM EDT Mon Jun 30 2025 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-011630- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1216 PM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms capable of producing localized damaging winds and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-017-024-033-011630- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 1216 PM EDT Mon Jun 30 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms capable of producing localized damaging wind gusts and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms capable of producing damaging winds and heavy rainfall are possible during the afternoon and evening on Tuesday, especially across the Lower Susquehanna Valley. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 30, 6:55 PM EDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
655 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Tstm Wnd Dmg 3 ENE Wellsboro 41.77N 77.24W
06/30/2025 Tioga PA 911 Call Center
Tree down blocking Charleston Road near the
intersection of Catlin Hollow Road.
&&
NPBLocal storm report, Jun 30, 7:17 PM EDT, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
717 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Flash Flood 1 ENE Carlisle 40.21N 77.19W
06/30/2025 Cumberland PA Amateur Radio
Roadway flooded with stranded vehicle on E
Penn Street.
&&
JABLocal storm report, Jun 30, 7:29 PM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
729 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Flash Flood 4 N Mount Joy 40.16N 76.51W
06/30/2025 Lancaster PA 911 Call Center
Echo Valley Road is flooded with a nearby
creek over its banks.
&&
JABLocal storm report, Jun 30, 7:43 PM EDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
743 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Flood 1 WSW Hershey 40.27N 76.66W
06/30/2025 Dauphin PA Broadcast Media
Standing water over the roadway at Cherry
Drive and Rosedale.
&&
JABLocal storm report, Jun 30, 9:11 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
911 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flash Flood East Petersburg 40.10N 76.34W
06/30/2025 Lancaster PA 911 Call Center
Flooding over the roadway at Split Rail
Drive and Meadow Lark Ln.
&&
JABLocal storm report, Jun 30, 9:20 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
920 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM Flash Flood 2 NW Lancaster 40.06N 76.33W
06/30/2025 Lancaster PA 911 Call Center
High water on roadway and water rescue at
Manheim Pike and Steelway.
&&
JABThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:46 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 4 hr |
| Jun 30, 10:47 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 4 hr |
| Jun 30, 10:55 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 80 min |
| Jul 1, 12:23 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 52 min |
| Jul 1, 1:22 AM EDT | River Flood Warning | CTP | Lancaster | 37 hr |
| Jul 1, 2:23 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more | 20 hr |
| Jul 1, 2:33 AM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Jul 1, 1:34 PM EDT | Flash Flood Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 3 hr |
| Jul 1, 2:27 PM EDT | Flash Flood Warning | CTP | Huntingdon, Juniata, Perry | 3 hr |
| Jul 1, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill, York | 58 min |
| Jul 1, 4:00 PM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon | 3 hr |
| Jul 1, 4:28 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
| Jul 1, 4:32 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 6:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| Jul 1, 7:27 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 7:32 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.